U.S. doctors online nowAsk doctors free
A 21-year-old member asked:

Are there any medications that can make gerd worse?

2 doctor answers6 doctors weighed in
Dr. Randy Burgett
Dr. Randy Burgettanswered
General Practice 10 years experience
Yes: Gerd can be exacerbated by many different drugs, including anticholinergics, beta blockers, bronchodilators used for asthma, calcium channel blockers, Dopamine agonists, sedatives, and tricyclic anti-depressants. It is best to talk with your physician if you are on other medications to see if they may cause your gerd symptoms to worsen.
Dr. STEPHEN GIROUX
Pharmacology 41 years experience
Aspirin and nsaids: Non-steroidal anti-inflammatory drugs and Aspirin (un-coated) all can cause gastric irritation (stomach bleeds) which can have an adverse effect on gastro-esophogeal reflux disease. There are many good acid reducers on the market-(blockers and buffers) that can offset the problems if a medical condition requires their use (nsaids- for arthritis).

Similar questions

A 38-year-old member asked:

What makes GERD symptoms worse?

2 doctor answers4 doctors weighed in
Dr. Sidney Vinson
Gastroenterology 28 years experience
See below: Eating within 3 hours of bedtime, overating, meals high in fat, tomatoes, spicy foods, nicotine, chocolate, peppermint, and alcohol can all make gerd worse.

Related questions

A 34-year-old member asked:
How long will I have to take medication for gerd?
2 doctor answers2 doctors weighed in
A 20-year-old male asked:
If you don't treat GERD, will it get worse over time?
2 doctor answers4 doctors weighed in
A 44-year-old member asked:
My friends's GERD is going from bad to worse. What can he do for relief?
1 doctor answer1 doctor weighed in
A 28-year-old female asked:
I have gerd and am on medication but it has been bad lately.what can I do?
1 doctor answer1 doctor weighed in
Last updated Oct 23, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.